MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43788
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Per rep - (b)(6)2025 - the catheter separated from the handle during the procedure.They were able to pull the full system out.Everything was intact.The procedure was successfully completed with another device of the same type.Details of access sheath used (name, fr size, length)? 7 fr, 90cm.What was the target location for the stent? brain.What disease pathology was being treated? stenosis in brain.Was the device used percutaneously? n/a, yes, no? yes.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no? no.What was the access site chosen? right groin.Details of the wire guide used (name, diameter, hydrophilic)? 018 boston scientific v18, not hydrophilic.Was a stent previously placed during previous procedures? no.Did the patient exhibit difficult anatomy (n/a, tortuous, altered, calcified, fibriotic)? (if altered please indicate the procedure type) moderately tortuous.Was the approach ipsilateral or contralateral? n/a, ispilateral, contralateral (if contralateral, was the bifurcation angle steep? n/a, yes, no) ipsilateral.What intervention (if any) was required? none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.What was the position of the elevator during deployment? -rep does not understand question.Was there resistance felt passing the delivery system through the stricture? yes, normal for brain.Was the stent being placed through the side wall of a previously placed stent? no.Did any part of the product snag/get caught on the stent when removing the delivery system? no.
 
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Device evaluation: 1 unit of lot c2333813 of ziv5-18-125-9-80 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 09 february 2026.Observations from the lab evaluation were as follows; red safety tab not returned.Device returned with outer sheath separated from handle directly below white connector cap.Outer sheath examined and no other issues observed.White distal tip examined and no issues observed.Device flushes without any issue.0.018 inch wire guide passes through device without any issue.Unable to deploy stent due to outer sheath separation noted previously.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required as per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor for another zilver vascular complaint (b)(4) deploying zilver vascular stent into ¿venous sinus vein in brain¿ is an off-label/abnormal use.Engineering was contacted to check if the off label/abnormal use of deploying zilver vascular stent into stenosis in the brain would have caused the complaint issue and they confirmed that it is likely that the abnormal use led to the device failure image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to abnormal use.As per medical advisor deploying zilver vascular stent into stenosis in the brain is an off label/abnormal use and engineering have confirmed that it is likely that the abnormal use led to the device failure.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 18-feb-26.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23986869
Report Number3001845648-2026-00015
Device Sequence Number10704573
Product Code NIO
UDI-Device Identifier10827002437880
UDI-Public(01)10827002437880(17)280818(10)C2333813
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43788
Device Catalogue NumberZIV5-18-125-9-80
Device Lot NumberC2333813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale